MAUDE Adverse Event Report: ARTHREX, INC. MENISCAL ROOT KIT; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. MENISCAL ROOT KIT; POLYETHYLENE SYNTHETIC SUTURE
Model Number MENISCAL ROOT KIT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint device was not received for evaluation.Based off the information provided, the most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during firing of the needle thus, breaking the needle and causing a blockage within the shaft.
 
Event or Problem Description
On 2/27/2023, it was reported by a sales representative via e-mail that an ar-4550 meniscal root repair kit had an issue during an knee arthroscopy procedure on (b)(6) 2023.Despite multiple tries, the needle would not pass through the meniscal tissue on firing the second fiberlink with the knee scorpion.Once the needle was removed, it appeared to partially fracture in the shaft of the needle; the whole needle was removed - no parts of the needle split off or remained in the patient.The case was completed using a separate knee scorpion needle.There was no patient effect reported.Additional information requested.

Brand Name
MENISCAL ROOT KIT
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19495231
Report Number1220246-2024-05333
Device Sequence Number8612237
Product Code GAT
UDI-Device Identifier00888867217379
UDI-Public00888867217379
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K122374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMENISCAL ROOT KIT
Device Catalogue NumberAR-4550
Device Lot Number15001281
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2023
Initial Report FDA Received Date06/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown